Hail, Hudspeth
- When
- June 17, 4:30 PM MST
- Where
- Hudspeth County, 4 mi SE of Ft Hancock
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.267, -105.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 17, 1:17 PM MST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 217 PM MDT THU JUN 17 2004 SYNOPSIS... HIGH PRESSURE WILL RESULT AND WARM DRY WEATHER ACROSS MOST OF THE BORDERLAND ON FRIDAY. HOWEVER WINDS WILL BECOME MORE SOUTHERLY ON SATURDAY WITH MOISTURE INCREASING OVER THE REGION. AS A RESULT A FEW SHOWERS AND THUNDERSTORMS MAY OCCUR ON SATURDAY AND SUNDAY...ESPECIALLY EAST OF THE RIO GRANDE. WESTERLY WINDS WILL BRING A RETURN OF DRY WEATHER MONDAY AND TUESDAY BEFORE AN UPPER LEVEL DISTURBANCE PRODUCES A FEW THUNDERSTORMS ON WEDNESDAY. DISCUSSION... WATER VAPOR IMAGES SHOWING A PUSH OF DRIER AIR INTO THE CWA THIS AFTERNOON AS FLOW BECOMES MORE ZONAL. DEWPOINTS AT EL PASO HAVE DROPPED ALMOST 20 DEGREES SINCE THE MID MORNING STRONGLY SUGGESTING THREAT OF EVEN ISOLATED CONVECTION HAS ENDED HERE. SO FOR TONIGHT WILL KEEP TOKEN MENTION OF PRECIP ONLY IN THE EXTREME EAST. FOR FRIDAY...LATEST GUIDANCE SHOWS WEAK TROUGH OVER SOUTHERN CALIFORNIA WITH WEAK RIDGE EXTENDING ACROSS NORTHERN MEXICO. THIS PATTERN FAVORS WEST TO SOUTHWEST FLOW THROUGH THE BOUNDARY LAYER WITH CONTINUED DRY AIR TRANSPORT INTO MOST OF THE CWA. THE EXCEPTION MAY AGAIN BE THE SOUTHERN SACS AND HUDSPETH COUNTY TEXAS WHERE OROGRAPHIC LIFT AND DEEPER MOISTURE RESPECTIVELY WILL SUPPORT ISOLATED CONVECTION. ON SATURDAY MODELS INDICATE LOW LEVEL WINDS BECOME MORE SOUTHERLY VIA HIGH PRESSURE ACROSS THE PLAINS AND THERMAL TROUGHING THROUGH WESTERN ARIZONA. RESULTANT MOISTURE ADVECTION SHOULD PUSH SURFACE DEWPOINTS UP SUFFICIENTLY TO INDUCE WEAK INSTABILITY AND ISOLATED CONVECTION OVER THE EASTERN AND CENTRAL ZONES. LONGER RANGE GUIDANCE INDICATES WEAK BUT PERSISTENT ZONAL FLOW WILL BRING DRY WEATHER MONDAY AND TUESDAY BEFORE ANOTHER DEEPER TROUGH MOVES ACROSS SOUTHERN CALIFORNIA WEDNESDAY. BACKING FLOW AHEAD OF THIS SYSTEM MAY ADVECT DEEPER MOISTURE INTO THE CWA WITH CONVECTION AGAIN POSSIBLE. PRELIMINARY NUMBERS... EL PASO UB 070/098 069/097 068 00012 ALAMOGORDO UB 067/098 065/097 063 00012 LAS CRUCES UB 066/097 064/096 063 00012 CLOUDCROFT BB 048/078 047/077 045 22223 TRUTH OR CONSEQUENCES UB 064/097 063/096 062 00001 SILVER CITY UB 060/092 060/092 059 00000 DEMING UB 065/098 064/097 062 00001 LORDSBURG UB 064/098 065/097 062 00000 SIERRA BLANCA BB 067/096 064/095 066 22223 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 05 ROGASH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1110 AM MDT THU JUN 17 2004 NMZ022>025-030>032-TXZ055-056-172300- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHWEST DESSERT/BOOTHEEL NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...DEMING...EL PASO...LAS CRUCES...LORDSBURG...SILVER CITY...TRUTH OR CONSEQUENCES 1110 AM MDT THU JUN 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... ISOLATED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND THIS EVENING EAST OF THE RIO GRANDE. A FEW STORMS MAY PRODUCE WIND GUSTS TO 40 MPH AND RAINFALL AMOUNTS UP TO A QUARTER INCH. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR FRIDAY THROUGH SUNDAY...MAINLY EAST OF THE RIO GRANDE VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 352 PM MDT THU JUN 17 2004 TXZ056-172251- HUDSPETH TX- INCLUDING THE CITIES OF...SIERRA BLANCA 352 PM MDT THU JUN 17 2004 ...STRONG THUNDERSTORMS MOVING INTO HUDPETH COUNTY TEXAS... AT 345 PM A SMALL AREA OF STRONG THUNDERSTORMS WAS MOVING INTO SOUTHERN PORTIONS OF HUDSPETH COUNTY TEXAS. THESE STORMS WILL BE MOVING ACROSS INTERSTATE 10 IN THE VICINITY OF SIERRA BLANCA. SMALL HAIL...BRIEF HEAVY RAINS AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER IMMEDIATELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 505 PM MDT THU JUN 17 2004 TXZ056-180100- HUDSPETH TX- INCLUDING THE CITIES OF...SIERRA BLANCA 505 PM MDT THU JUN 17 2004 ...STRONG THUNDERSTORMS IN HUDSPETH COUNTY TEXAS... AT 505 PM...SCATTERED THUNDERSTORMS WAS ACROSS PORTIONS OF HUDSPETH COUNTY TEXAS. THESE STORMS WILL BE MOVING ACROSS INTERSTATE 10 IN THE VICINITY OF SIERRA BLANCA AND FORT HANCOCK. SMALL HAIL...BRIEF HEAVY RAINS AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER IMMEDIATELY.
The El Paso radar (KEPZ), 109 km away, was scanning. The volume nearest the first event began at 23:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408736.